Araştırma özeti
Aşağıdaki metin kaynak makalenin lisansı doğrulanmış orijinal özetidir. cc by
RationaleMonosialotetrahexosylganglioside (GM1), an exogenous ganglioside, is widely used as an adjuvant in treating cerebrovascular diseases and Parkinson disease. While its association with Guillain-Barré syndrome is well-established, GM1-induced hypokalemia presenting-with overlapping clinical features such as muscle weakness-has not been previously reported. Severe hypokalemia can cause neurological deficits and electrocardiographic abnormalities, emphasizing the need to recognize this potential adverse effect.Patient concernsA 68-year-old male with parkinsonism developed severe lower extremity weakness (inability to walk unassisted) and absent tendon reflexes 6 days after initiating GM1 therapy.DiagnosesLaboratory testing confirmed severe hypokalemia (serum potassium: 2.05 mmol/L). The Naranjo Adverse Drug Reaction Probability Scale scored 6 for GM1, indicating GM1 as the more probable cause.InterventionsImmediate potassium supplementation was administered, and GM1 was discontinued.OutcomesFollowing interventions, the patient's muscle strength and tendon reflexes improved significantly (serum potassium: 3.99 mmol/L), with resolution of hypokalemia.LessonsOlder adults with comorbidities are vulnerable to GM1-associated hypokalemia. Clinicians should monitor potassium levels during GM1 therapy, and further research into underlying mechanisms is warranted.
Bilimsel değerlendirme
Araştırma sorusu
Sorunun kapsamı orijinal çalışma üzerinden değerlendirilir.
Yöntem ve örneklem
Çalışma tasarımı ve örneklem için kaynak makaleyi kontrol edin.
Temel bulgular
Bu kayıt için editoryal olarak onaylanmış bulgu özeti henüz yayımlanmadı.
Sınırlılıklar
Sonuçların genellenebilirliği, yanlılık ve klinik anlamı ayrıca incelenmelidir.
Bibliyografik veriden yöntem, örneklem veya klinik sonuç çıkarımı yapılmaz.